Alert archive / Colorado / Flash Flood Warnings in 2004

Flash Flood Warning 15, NWS Pueblo, CO

July 16, 2004Huerfano County, Pueblo County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 16, 2004, 6:45 PM MDT for Huerfano County, Pueblo County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2004, 6:45 PM MDT (00:45 UTC)
Expired
Jul 16, 2004, 9:45 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

Counties Huerfano County, CO, Pueblo County, CO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2004-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2004-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPUB 170049
FFWPUB
COC055-101-170345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
645 PM MDT FRI JUL 16 2004

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO
  SOUTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO

* UNTIL 945 PM MDT

* AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  VERY HEAVY RAIN FROM THUNDERSTORMS IN THE COLORADO CITY AREA AND 
  THE AREA EAST OF WALSENBURG.  THE THUNDERSTORMS WERE MOVING VERY 
  SLOWLY...AND RAINFALL ESTIMATES NORTHEAST OF WALSENBURG AND NEAR
  COLORADO CITY WERE OVER THREE INCHES.

* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE...
  OVER RURAL SOUTHWEST PUEBLO COUNTY AND CENTRAL HUERFANO COUNTY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.

IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. IF YOUR VEHICLE STALLS IN WATER
ABANDON IT IMMEDIATELY AND GO TO HIGHER GROUND. BE ESPECIALLY
CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF
FLOODING.

LAT...LON 3800 10496 3772 10497 3759 10464 3797 10455

$$
3 follow-up statements
000 
WGUS75 KPUB 170134
FFSPUB
COC055-101-170345-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
730 PM MDT FRI JUL 16 2004

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL HUERFANO 
AND SOUTHWEST PUEBLO COUNTIES UNTIL 945 PM MDT FRIDAY EVENING...

RADAR ESTIMATED RAINFALL AMOUNTS OF BETWEEN THREE AND FOUR INCHES IN THE 
WARNING AREA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BRING 
RAIN...SOMETIMES HEAVY TO THE WARNING AREA THROUGH AT LEAST 800 PM.

BE ALERT FOR FAST RISING WATER AND BE READY TO TAKE QUICK ACTION IF
NECESSARY. DO NOT DRIVE OR WALK INTO WATER OF UNKNOWN DEPTH. AS
LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...
INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE
VEHICLE RELATED. KEEP CHILDREN AND OTHERS AWAY FROM FAST FLOWING
WATER. FLOODING WILL OCCUR ALONG CREEKS...IN DRAINAGE AREAS...OVER
RURAL ROADS...IN NORMALLY DRY WASHES AND ARROYOS...AND OVER LOW LYING
LAND ALONG CREEK BANKS.

$$
000 
WGUS75 KPUB 170234
FFSPUB
COC055-101-170400-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
830 PM MDT FRI JUL 16 2004

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWEST PUEBLO 
COUNTY AND CENTRAL HUERFANO COUNTY UNTIL 945 PM...

RADAR AT 830 PM INDICATED THE HEAVY RAIN OVER SOUTHWEST PUEBLO 
COUNTY AND CENTRAL HUERFANO COUNTY HAS ENDED. RADAR AND REPORTS FROM 
SPOTTERS INDICATE 2 TO 3 INCHES OF RAIN HAS FALLEN OVER THE REGION. 
HIGH WATER IS LIKELY STILL OCCURRING IN LOCAL STREAMS IN THE 
REGION...BUT IS EXPECTED TO DECREASE AFTER 9 PM THIS EVENING.


BE ALERT FOR FAST RISING WATER AND BE READY TO TAKE QUICK ACTION IF
NECESSARY. DO NOT DRIVE OR WALK INTO WATER OF UNKNOWN DEPTH. AS
LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...
INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE
VEHICLE RELATED. KEEP CHILDREN AND OTHERS AWAY FROM FAST FLOWING
WATER. FLOODING WILL OCCUR ALONG CREEKS...IN DRAINAGE AREAS...OVER
RURAL ROADS...IN NORMALLY DRY WASHES AND ARROYOS...AND OVER LOW LYING
LAND ALONG CREEK BANKS.

$$
000 
WGUS75 KPUB 170353
FFSPUB
COC119-170415-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
945 PM MDT FRI JUL 16 2004

...THE FLASH FLOOD WARNING FOR THE HAYMAN BURN SCAR IN NORTHWEST 
TELLER COUNTY HAS EXPIRED...

LIGHT RAIN SHOWERS CONTINUE ACROSS THE HAYMAN BURN SCAR. SINCE HEAVY 
RAIN IS NOT ANTICIPATED...THE FLASH FLOOD WARNING HAS BEEN ALLOWED 
TO EXPIRE AT 945 PM.

PEOPLE IN AND AROUND THE BURN SCAR REGION SHOULD USE EXTREME CAUTION 
DUE THE THE SATURATED GROUND. MANY ROADWAYS IN THE BURN SCAR REGION 
HAVE BEEN DAMAGED DUE TO THE EARLIER RAINS.

THERE IS A POSSIBILITY THAT HEAVY RAINS MAY AGAIN DEVELOP SATURDAY 
AFTERNOON WHICH COULD CAUSE ADDITIONAL FLOODING PROBLEMS IN THE 
HAYMAN BURN SCAR REGION IN TELLER COUNTY.

$$

HODANISH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:09 PM MDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jul 16, 2:09 PM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
209 PM MDT FRI JUL 16 2004

.SHORT TERM...
(TODAY AND TONIGHT)

MAIN FORECAST CONCERNS ARE HEAVY RAIN AND FLASH FLOOD
POTENTIAL.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE ONGOING OVER MAINLY THE
MOUNTAINS...AND AS EXPECTED THEY ARE SLOW MOVING AND PRODUCING
HEAVY RAIN.  SO WITH PRECIPITABLE WATER VALUES OF OVER AN INCH OVR
THE ERN HALF OF THE FORECAST AREA AND WITH CONTINUED WIDESPREAD
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS FOR THIS EVENING...WILL
KEEP THE FLOOD WATCH IN EFFECT FOR THE SOUTHEAST MTS AND ADJACENT
LOWER ELEVATIONS. WILL BUMP UP POPS A LITTLE.  GFS DEVELOPS AN MCS
OVR THE EL PASO COUNTY AREA TONIGHT AND AS A RESULT KEEPS SOME HIGH
QPF VALUES OVER THE SE PLAINS.  THE ETA KEEPS FAIRLY HIGH QPF VALUES
OVR THE I-25 CORRIDOR THRU THE NIGHT.  I BELIEVE THIS IS OVERDONE AND
I EXPECT THE ACTIVITY TO DECREASE BY LATE NIGHT...WL LEAVE SOME 20
POPS IN THE FORECAST ACRS THE AREA.

SATURDAY THE PRECIPITABLE WATER VALUES ARE STILL AND INCH OR MORE
ACRS ERN AREAS...AND SE UPSLOPE FLOW IS EXPECTED. MODELS AGAIN SHOW
FAIRLY WIDESPREAD PCPN OVR THE MTS AND NEARBY PLAINS.  WILL
INCREASE POPS IN THESE AREAS. THE UPR LVL FLOW DOES NOT LOOK MUCH
DIFFERENT THAN TODAY...SO STORMS WL PROBABLY BE SLOW TO MOVE AGAIN
AND WILL PRODUCE LOCALLY HEAVY RAIN.  CLOUD COVER AND AN EARLY START
TO THE PCPN SATURDAY MAY MEAN TEMPS WILL NOT GET AS WARM AS
PREVIOUSLY THOUGHT SO WL COOL TEMPS A LITTLE.

&&

.LONG TERM...
(SUNDAY THROUGH FRIDAY)

...PERSISTENT UPPER FLOW PATTERN WILL DOMINATE FOR THE WEEKEND AND
WITH MINOR CHANGES AT MIDWEEK...

SOUTHWEST U.S. RIDGE AND EASTERN U.S. TROF WILL SERVE AS THE DRIVING
FORCES THROUGH THE FORECAST CYCLE. SOUTHWEST RIDGE SHIFTS
SLIGHTLY WEST AT FIRST THEN MIGRATES BACK TO 4-CORNERS BY THE
END OF THE WEEK. EASTERN TROF LIFTS OUT BUT GETS REPLACED AS HUDSON
BAY VORTEX OSCILLATES. MOISTURE CONTINUES TO ROTATE AROUND THE
SOUTHWEST RIDGE PROVIDING FOR DAILY CONVECTIVE ACTIVITY ESPECIALLY
OVER THE MOUNTAINS. IT WILL BE DIFFICULT TO PEG WHICH DAY WILL BE
WETTER THAN ANOTHER.   THE ATMOSPHERE STAYS FAIRLY MOIST AND THOSE
PESKY SHORT WAVE WILL CONTINUE TO SUPPORT A CHANCE FOR THUNDERSTORMS
EACH DAY. LEFT THE FORECAST PACKAGE PRETTY MUCH ALONE AS MODELS ARE
FAIRLY CONSISTENT AND CURRENT GRIDS HANDLE THE CHANGES ADEQUATELY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 1000 PM
FOR EASTERN MOUNTAINS AND EL PASO COUNTY AREA...(ZONE 72 THROUGH
85).

&&
Hazardous weather outlook, Jul 16, 7:04 AM MDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
704 AM MDT FRI JUL 16 2004

CORRECTED FOR SPELLING...FORMAT

COZ058>089-093>099-171300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
704 AM MDT FRI JUL 16 2004

...FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR THE EASTERN SLOPES
OF THE SOUTHEAST MOUNTAINS AND THE ADJACENT TERRAIN FROM NOON TODAY
TO 1000 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE MOUNTAINS AROUND NOON...THEN SPREAD INTO THE ADJACENT PLAINS
BETWEEN 100 PM AND 200 PM.  THE PRIMARY THREAT FROM THUNDERSTORMS
WILL BE LOCALLY HEAVY RAINFALL...AND LIGHTNING.  ONE OR TWO
THUNDERSTORMS COULD BECOME SEVERE...MAINLY ALONG THE EASTERN SLOPES
OF THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS...AND ALONG THE
COLORADO NEW MEXICO BORDER...PRODUCING HAIL UP TO 1 INCH IN
DIAMETER...AND TORRENTIAL RAINS.  THE AREAS MOST LIKELY TO
EXPERIENCE LOCALIZED TORRENTIAL RAINFALL WILL BE ACROSS TELLER...EL
PASO...AND FREMONT COUNTIES...AND ALONG THE EASTERN SLOPES OF THE
WET MOUNTAINS AND SANGRE DE CRISTO MOUNTAINS BETWEEN NOON TODAY AND
1000 PM THIS EVENING.  FLASH FLOODING WILL BE POSSIBLE WITH THE
STRONGER STORMS IN THESE AREAS...ESPECIALLY FOR THE BURN SCAR
AREAS...AND FOR LOCATIONS IN STEEP CANYONS OR URBAN AREAS
SUSCEPTIBLE TO FLASH FLOODING. THE FLOOD WATCH INCLUDES THE CITY OF
COLORADO SPRINGS.

ACROSS THE WESTERN MOUNTAINS AND VALLEYS...SCATTERED THUNDERSTORMS
COULD ALSO PRODUCE LOCALLY HEAVY RAINS...HOWEVER THE THREAT FOR ANY
FLOODING IS EXPECTED TO REMAIN MUCH MORE SPOTTY AND LOCALIZED.
HOWEVER PEOPLE IN AND NEAR THE MILLION BURN SCAR SHOULD ALSO BE
ALERT TO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL.

EASTERLY WINDS BEHIND A COLD FRONT WHICH HAS MOVED THROUGH SOUTHEAST
COLORADO EARLIER THIS MORNING...WILL CAUSE LOW LEVEL MOISTURE
TO POOL ACROSS SOUTHEAST COLORADO AND ALONG THE ADJACENT EASTERN
SLOPES OF THE SOUTHEAST MOUNTAINS. AN APPROACHING UPPER LEVEL
DISTURBANCE...COMBINED WITH AFTERNOON HEATING...IS EXPECTED TO
DESTABILIZE THE ATMOSPHERE ACROSS SOUTH CENTRAL AND SOUTHEAST
COLORADO THIS AFTERNOON...CAUSING SCATTERED TO NUMEROUS THUNDERSTORMS
TO DEVELOP ACROSS THE REGION. DUE TO LIGHT WINDS ALOFT...
THUNDERSTORMS WILL BE SLOW MOVING...WITH THE POTENTIAL FOR
PRODUCING LOCALLY HEAVY RAINFALL.  EASTERLY LOW LEVEL FLOW WILL
FOCUS THE MOST WIDESPREAD THUNDERSTORM DEVELOPMENT ALONG THE EASTERN
SLOPES OF THE SOUTHEAST MOUNTAINS THROUGH THIS EVENING...RESULTING IN
THE THREAT FOR FLASH FLOODING ACROSS THIS AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE FOR MOST OF SOUTH CENTRAL
AND SOUTHEAST COLORADO ON SATURDAY.  ONE OR TWO STORMS COULD BECOME
STRONG TO SEVERE ON FRIDAY...MAINLY ACROSS THE EASTERN MOUNTAINS AND
SOUTHEAST PLAINS.  LOCALLY HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE THE PRIMARY THREATS. HOWEVER LARGE HAIL AND
DAMAGING WINDS COULD ALSO OCCUR WITH THE STRONGER STORMS.  LOCALLY
HEAVY RAIN COULD POSE A FLASH FLOOD THREAT FOR OLD BURN SCARS AND FOR
MORE SENSITIVE URBAN AREAS.

THUNDERSTORM CHANCES WILL DECREASE SOME THROUGH THE MID PART OF
NEXT WEEK...ALTHOUGH AT LEAST ISOLATED THUNDERSTORMS WILL BE POSSIBLE
EACH DAY.  ANOTHER COLD FRONT MAY BRING AN INCREASED PROBABILITY FOR
SHOWERS AND THUNDERSTORMS ON WEDNESDAY...ALONG WITH COOLER
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE ACROSS THE MOUNTAINS AND ADJACENT INTERSTATE 25
CORRIDOR...AND ALONG THE COLORADO NEW MEXICO BORDER AFTER 1 PM TODAY.

KT/METZE

In the hours before

Local storm report, Jul 16, 4:09 PM MDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
409 PM MDT FRI JUL 16 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0132 PM     HAIL             11 SE WESTCLIFFE        38.02N 105.32W
07/16/2004  0.88 INCH        CUSTER             CO   TRAINED SPOTTER

0139 PM     HAIL             11 SE WESTCLIFFE        38.02N 105.32W
07/16/2004  0.75 INCH        CUSTER             CO   TRAINED SPOTTER

0218 PM     HAIL             5 SSW FOUNTAIN          38.60N 104.73W
07/16/2004  1.25 INCH        EL PASO            CO   AMATEUR RADIO

0220 PM     HAIL             5 SSW FOUNTAIN          38.60N 104.73W
07/16/2004  1.25 INCH        EL PASO            CO   AMATEUR RADIO

&&

TLM
Local storm report, Jul 16, 4:38 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
438 PM MDT FRI JUL 16 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FLASH FLOOD      3 S COLORADO SPRINGS    38.82N 104.76W
07/16/2004                   EL PASO            CO   AMATEUR RADIO

            NUMEROUS REPORTS OF FLOODED STREETS AND LOW LYING AREAS
            IN SOUTHERN COLORADO SPRINGS...SECURITY...WIDEFIELD...
            AND FOUNTAIN STARTING AT 225 PM. RAINFALL AMOUNTS FROM 2
            TO 4 INCHES WERE COMMON IN THOSE AREAS. STREETS AND
            INTERSECTIONS WERE CLOSED...INCLUDING THE UNDERPASS AT
            MILE MARKER 123 ON INTERSTATE 25.

&&

TLM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 6:49 PM MDTFlash Flood WarningPUBTeller3 hr
Jul 17, 2:31 PM MDTSevere Thunderstorm WarningPUBLas Animas59 min
Jul 17, 3:29 PM MDTSevere Thunderstorm WarningPUBLas Animas61 min

Nearby

Flash Flood Warnings in Colorado, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.